Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Linear parabolic equations with strong singular potentials


Authors: Jerome A. Goldstein and Qi S. Zhang
Journal: Trans. Amer. Math. Soc. 355 (2003), 197-211
MSC (2000): Primary 35D05, 35K05, 35R25; Secondary 35B50, 35C99, 35K15, 53C99
Published electronically: August 1, 2002
MathSciNet review: 1928085
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using an extension of a recent method of Cabré and Martel (1999), we extend the blow-up and existence result in the paper of Baras and Goldstein (1984) to parabolic equations with variable leading coefficients under almost optimal conditions on the singular potentials. This problem has been left open in Baras and Goldstein. These potentials lie at a borderline case where standard theories such as the strong maximum principle and boundedness of weak solutions fail. Even in the special case when the leading operator is the Laplacian, we extend a recent result in Cabré and Martel from bounded smooth domains to unbounded nonsmooth domains.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35D05, 35K05, 35R25, 35B50, 35C99, 35K15, 53C99

Retrieve articles in all journals with MSC (2000): 35D05, 35K05, 35R25, 35B50, 35C99, 35K15, 53C99


Additional Information

Jerome A. Goldstein
Affiliation: Department of Mathematics, University of Memphis, Memphis, Tennessee 38152
Email: jgoldste@memphis.edu

Qi S. Zhang
Affiliation: Department of Mathematics, University of California Riverside, Riverside, California 92521
Email: qizhang@math.ucr.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-02-03057-X
PII: S 0002-9947(02)03057-X
Received by editor(s): July 22, 2001
Received by editor(s) in revised form: January 17, 2002
Published electronically: August 1, 2002
Article copyright: © Copyright 2002 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia